Journal of Applied Probability

Optimal liquidation of a call spread

Erik Ekström, Carl Lindberg, Johan Tysk, and Henrik Wanntorp

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the optimal liquidation strategy for a call spread in the case when an investor, who does not hedge, believes in a volatility that differs from the implied volatility. The liquidation problem is formulated as an optimal stopping problem, which we solve explicitly. We also provide a sensitivity analysis with respect to the model parameters.

Article information

Source
J. Appl. Probab. Volume 47, Number 2 (2010), 586-593.

Dates
First available in Project Euclid: 17 June 2010

Permanent link to this document
http://projecteuclid.org/euclid.jap/1276784911

Digital Object Identifier
doi:10.1239/jap/1276784911

Mathematical Reviews number (MathSciNet)
MR2668508

Zentralblatt MATH identifier
1193.91154

Subjects
Primary: 91B28
Secondary: 60G40: Stopping times; optimal stopping problems; gambling theory [See also 62L15, 91A60]

Keywords
Optimal stopping call spread Bachelier model

Citation

Ekström, Erik; Lindberg, Carl; Tysk, Johan; Wanntorp, Henrik. Optimal liquidation of a call spread. J. Appl. Probab. 47 (2010), no. 2, 586--593. doi:10.1239/jap/1276784911. http://projecteuclid.org/euclid.jap/1276784911.


Export citation

References

  • Carr, P. and Wu, L. (2008). Variance risk premiums. Rev. Financial Studies 22, 1311--1341.
  • Karatzas, I. and Shreve, S. E. (2000). Brownian Motion and Stochastic Calculus, 2nd edn. Springer, New York.
  • Pedersen, J. L. and Peskir, G. (2000). Solving non-linear optimal stopping problems by the method of time-change. Stoch. Anal. Appl. 18, 811--835.
  • Peskir, G. and Shiryaev, A. (2006). Optimal Stopping and Free-Boundary Problems. Birkhäuser, Basel.